Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Diabetes. Took benadryl and TusQ for dry cough, lower abdominal pain. Cause and cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
Hi, I am a 63 yrs old Male. I am a diabetes patient. I have very bad cough from the last 4 days. Have tried benedryl syrup, D-cold Syrup and TusQ tablet.

Once the cough starts it continues for sometime. Once the cough is trigerred it comes from inside my stomach and its very painful on the lower left side of my stomach.
Its a dry cough.
Posted Sun, 15 Apr 2012 in Diabetes
Answered by Dr. Mitaly 53 minutes later

Thanks for posting the query.

The most common cause of acute cough is due to viral or bacterial infections. Persons with decreased immunity like associated conditions as Diabetes, asthma, HIV have more chances of catching infection. The various syrups which you have been trying are used for dry cough and give symptomatic relief and since there is no change at all inspite of using different ones that indicates either there is some infection or an allergy.

It would be better to get examined and evaluated by a Physician as you might need a course of Antibiotics depending upon the cause and a chest X-ray and few routine Blood tests might be required.

Meanwhile you can follow these suggestions:
1.Take steam inhalation thrice a day after adding "Karvol Plus" capsules in water
2.Avoid refrigerated food items
3.Make a syrup by adding 1 tbsp each of ginger paste, pepper powder and 2 tbsp of honey and take this 3 times a day.

Hope this answers your query. In case of any doubts, I am available for the follow ups.
Above answer was peer-reviewed by
Follow-up: Diabetes. Took benadryl and TusQ for dry cough, lower abdominal pain. Cause and cure? 2 hours later
Any tablets
Answered by Dr. Mitaly 2 hours later

Thanks for follow up

It is not advisable to take any medication without examination as it needs to be evaluated that what is the cause of cough whether bacterial or viral and antibiotics are needed or not.Any wrong medication without clinical evaluation can have adverse effects.

Wishing you speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor